Comparative Pharmacology
Head-to-head clinical analysis: ACTIFED versus ADVIL ALLERGY SINUS.
Head-to-head clinical analysis: ACTIFED versus ADVIL ALLERGY SINUS.
ACTIFED vs ADVIL ALLERGY SINUS
Comparing the clinical profiles, pharmacokinetic behaviors, and safety indices of these two therapeutic agents.
ACTIFED contains triprolidine, a first-generation antihistamine that competitively inhibits histamine H1 receptors, and pseudoephedrine, a sympathomimetic amine that directly stimulates alpha-adrenergic receptors, causing vasoconstriction and decongestion.
Pseudoephedrine is a sympathomimetic amine that directly stimulates alpha-adrenergic receptors, causing vasoconstriction of nasal mucosa and sinus vessels. Chlorpheniramine is an alkylamine antihistamine that competitively antagonizes histamine H1 receptors, reducing allergic symptoms. Ibuprofen is a nonsteroidal anti-inflammatory drug (NSAID) that inhibits cyclooxygenase (COX-1 and COX-2) enzymes, decreasing prostaglandin synthesis and reducing pain, fever, and inflammation.
1 tablet (pseudoephedrine HCl 60 mg, triprolidine HCl 2.5 mg) orally every 4-6 hours; maximum 4 tablets in 24 hours.
1-2 tablets (each tablet contains ibuprofen 200 mg and pseudoephedrine HCl 30 mg) orally every 4-6 hours as needed; maximum 6 tablets per day.
None Documented
None Documented
Triprolidine: 3.2 hours; Pseudoephedrine: 5–8 hours (pH-dependent: alkaline urine prolongs). Terminal half-life for clinical use typically 4–6 hours.
2–4 hours (pseudoephedrine: 5–8 hours); clinical context: requires q4-6h dosing for pain/fever, q6-8h for congestion
Renal: 80% (20% unchanged, 60% as metabolites). Fecal: 20% (unchanged and metabolites). Active tubular secretion of pseudoephedrine.
Renal (90% as conjugates and metabolites; <10% unchanged); biliary/fecal (<5%)
Category C
Category C
Decongestant/Antihistamine Combination
NSAID/Decongestant/Antihistamine Combination